Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Pittsburgh, PA

July 15, 2016Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 15, 2016, 4:24 PM EDT for Monroe County, Noble County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2016, 4:24 PM EDT (20:24 UTC)
Expired
Jul 15, 2016, 5:15 PM EDT
In force
51 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:07 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 15, 4:07 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
407 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Cooler and drier weather is expected for the weekend before a front
brings showers and thunderstorms Monday and Monday night.

&&

.NEAR TERM /THROUGH SATURDAY/...
So far this afternoon coverage of showers has been very isolated
along a cold front moving across the region. Any showers and storms
should come to an end by late evening with loss of daytime heating.
Temperatures should be a bit cooler with the incoming airmass behind
the front. Any chances for thunderstorms should be contained to the
PA/WV/MD ridges Saturday afternoon. Daytime highs will likely be as
cool as they have been over the last week, ranging from the mid 70s
to the mid 80s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure will keep the weather quiet Saturday night into
Sunday night, with the next round of precipitation expected to
arrive Monday into Monday night with a cold front. Have continued
likely pops in all locations, although arrival of precipitation
was moved up a slight amount. The development of southwesterly
winds through the period will allow a return to temperatures a
couple degrees above normal.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A chance of thunderstorms will linger in the forecast Tuesday as
the front shifts southeast. Through the rest of the week, surface
high pressure will build as upper ridge dominates much of the
United States. After slightly cooler temperatures Tuesday behind
the front, highs will slowly climb through the week, approaching
90 degrees in many locations by Friday.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A weak front will advance over the region today with general VFR
persisting as convection coverage should remain isolated given
limited upper support and drier air mixing to the surface.  The
increased pressure gradient and mixing will maintain WSW wind
gusts to around 20kt this afternoon.

Passage of the front is not expected to be decisive, and residual
moisture may fuel some fog and stratus throughout the peri-dawn
hours. A low confidence IFR forecast was thus included for more
fog-prone terminals, and those along and south of the expected
frontal position.

.OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
Restriction potential will return with a Monday cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jul 15, 2:55 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 AM EDT FRI JUL 15 2016

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-160700-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
255 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:17 PM EDTAreal Flood AdvisoryPBZAllegheny, Westmoreland118 min
Jul 14, 8:25 PM EDTSpecial Weather StatementPBZIndiana35 min
Jul 14, 8:33 PM EDTSpecial Weather StatementPBZArmstrong27 min
Jul 14, 8:58 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington32 min
Jul 14, 9:30 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland30 min
Jul 15, 6:35 PM EDTSpecial Weather StatementPBZMarion40 min
Jul 14, 8:02 PM EDTSpecial Weather StatementPBZMonroe28 min
Jul 15, 5:09 PM EDTSpecial Weather StatementPBZMonroe51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.